Hail, Richland
- When
- April 14, 8:11 AM EST
- Where
- Richland County, Ontario
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.750, -82.633
Penny size hail was observed.
9 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Apr 14, 1:50 AM EST, 6 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 250 AM EDT FRI APR 14 2006 .SHORT TERM (TODAY THRU SUN)... MCS CONTS TO MOV SE ACRS IN. PEAK SFC GUSTS SO FAR HAVE BEEN ABOUT 35 KNOTS. STRONGER HAIL PRODUCING STORMS FURTHER W BUT THESE SHOULD PASS TO THE S OF FCST THIS AM AS SHOULD ACTIVITY MOVING INTO CNTRL IN ATTM. MORE TSRA OVER LOWER MI. FOR THE TIME BEING FEELING CONFIDENT THAT WE WILL NOT SEE MUCH IF ANY SEVERE WX THIS AM. HOWEVER...MOST OF FCST AREA SHOULD SEE SUM SHRA/TSRA AT SOME POINT. WL CONT WITH A FCST VERY SIMILAR TO PREVIOUS PACKAGE WITH CATAGORICAL POPS FOR A FEW HOURS THIS AM. BY 12Z BACK EDGE OF STORMS SHOULD BE THRU THE KTOL AREA. LATER TODAY...FCST AREA IN WARM SECTOR TO THE S OF FRONTAL SYSTEM SET TO MOVE THRU TONIGHT. BUFKIT SOUNDINGS VERY UNSTABLE WITH LI/S BELOW NEG 8 FOR A TIME THIS AFT. VERY HIGH CAPES AS WELL FROM STEEP LAPSE RATES. HOWEVER...BOUNDARY LAYER MOIST NOT THAT IMPRESSIVE AND WILL ALSO HAVE TO MIX TO CONSIDERABLE DEPTH TO OVERCOME HIGH CONVECTIVE INHIBITION (CIN) VALUES. SO..WILL PROBABLY REMAIN DRY THIS AFT...BUT IF SUFFICIENT MIXING DOES OCCUR WE COULD SEE SOME STRONG TO SEVERE STORMS. THIS IS MORE LIKELY THE FURTHER S YOU GO AS LOW LEVEL MOIST INCREASES. CDFNT SHOULD SAG S ACROSS FCST AREA TONIGHT AS LOW PRES MOVES INTO SWRN QUEBEC. NAM A LITTLE FASTER DROPPING FRONT S THAN GFS..BUT BOTH TAKE BOUNDARY WELL S OF THE AREA ON SAT. FOR NOW JUST CHC WORDING TONIGHT FOR MANY OF THE SAME REASONS MENTIONED ABOVE. SAT COULD BE NIP AND TUCK BUT BOUNDARY SHOULD BE JUST FAR ENUF S TO KEEP ENTIRE FCST AREA DRY. PRECIP CHCS WILL AGAIN BEGIN TO INCREASE LATE SAT NIGHT AS BOUNDARY COMES BACK N IN RESPONSE TO DEVELOPING PLAINS LOW. SUM DIFFS WITH MODELS HANDLING OF THIS NEXT SYSTEM BUT CURRENT WORDING IN ZONES SUFFICIENT FOR TIME BEING. PRECIP SHOULD HAVE A TOUGH TIME SPREADING INTO NERN OH AND NW PA ON SUN GIVEN DRY ELY FLOW EXPECTED. SO BEST CHCS WILL CONT TO BE FAR SWRN ZONES WHICH WILL BE CLOSER TO BOUNDARY. SHOULD GET A FAIR AMOUNT OF SUN THIS AFT AND TEMPS THIS AFT WILL BE INTO THE MID AND UPPER 70S MOST AREAS. COOLER BUT STILL ABOVE NORMAL ON SAT. HAVE DROPPED TEMPS BACK A LITTLE FOR SUN BECAUSE OF PREVIOUSLY MENTIONED ELY FLOW. && .LONG TERM (SUN NGT THRU THUR)... MODELS STILL STICKING WITH VARIOUS SOLUTIONS ON SUNDAY...GFS STILL STRONGEST AND FARTHEST NORTH BRINING UPPER LOW DIRECTLY ACROSS THE AREA. NEW NAM HAS MORE SOUTHERN TRACK OF SYSTEM UNDER THE BLOCK SIMILAR TO ECMWF WHICH HAS BEEN CONSISTENTLY SOUTH WHILE NEW CANADIAN MODEL TRENDING A BIT MORE TOWARD GFS SOLUTION. IN ANY CASE...STILL LEANING TOWARD CHANCE SHOWER/STORMS. IF THE DAY DAWNS SUNNY AND WARM AND DEWPOINTS CREEP UP MORE BIG TSTORMS ARE NOT OUT OF THE QUESTION. OF COURSE IT COULD JUST AS WELL CLOUD UP AND START TO RAIN OR DRIZZLE. SOME LINGERING SHOWERS INTO EARLY MONDAY ESPECIALLY SOUTH BEFORE HIGH PRESSURE EVER EASTERN CANADA STARTS TO BUILD SOUTH. NEXT CDFNT ON TRACK FOR WEDNESDAY. TROUGH ALOFT AXIS PROGGED TO STAY WELL WEST OF FCST AREA THRU MIDDLE OF NEXT WEEK SO COOLEST AIR WILL TAKE SOME TIME TO PROGRESS EASTWARD NEXT WEEK SO WILL FCST TEMPS NEAR NORMAL UNTIL LATER IN THE WEEK EXCEPT COOLER NEAR LAKE ERIE MONDAY AND RATHER CHILLY MONDAY NIGHT. && .AVIATION (06Z-06Z)... LOW MID CLOUDS AND LIGHT RAIN COVER MUCH OF THE FORECAST AREA WHICH LIES JUST NORTH OF WARM FRONT. LARGE COMPLEX SHOWERS AND THUNDERSTORMS MOVING INTO INDIANA WHICH WILL SPREAD ACROSS THE FA AFTER ABOUT 08Z. EXPECT STRONGEST STORMS W AND S AND HAVE PUT IN GUSTY WINDS TO 35KT WITH THEM. AT THIS TIME APPEARS STORMS ARE TAKING MORE SE TRACK AND THE STRONGEST STORMS MAY PASS JUST TO S BUT STILL EXPECT THE MCS TO AFFECT MUCH OF THE FA EARLY THIS MORNING. AFTERWARDS SHOULD GET BREAK UNTIL AFTERNOON. PUT IN PROB GROUP FOR TSTMS MOST SITES THIS AFTERNOON. IT MAY REAMIN DRY AS MODEL SOUNDING WERE SHOWING THAT IT MAY TAKE A LOT LIFT FOR STORMS TO DEVELOP BUT IF LIFT IS REACHED TSTMS CAN BE EXPECTED. THEN COLD FRONT MOVES THROUGH EARLY TONIGHT AND HAVE SHOWERS INCLDUED WITH IT. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. && SHORT TERM...KUBINA LONG TERM...KOSARIK AVIATION...WCR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 602 AM EDT FRI APR 14 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-151015- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 602 AM EDT FRI APR 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT ALTHOUGH SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS NORTHERN OHIO AND NORTHWESTERN PENNSYLVANIA TODAY AND TONIGHT...NONE ARE EXPECTED TO BECOME SEVERE. LOCALLY HEAVY RAINFALL IS POSSIBLE HOWEVER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Cleveland radar (KCLE), 98 km away, was scanning. The volume nearest the first event began at 13:13 UTC.
9 hail, 1 thunderstorm wind. Local standard time, as filed.
Penny size hail was observed.
Nickel to penny size hail was observed.
Nickel size hail was observed.
Nickel size hail was observed.
Hail ranging between quarter and penny size was observed. Quarter size hail was also observed near the Clear Fork Reservoir just south of Ontario.
Penny size hail was observed.
Penny size hail was observed.
Nickel size hail was observed.
Nickel size hail was observed.
Several large limbs were reported down in a roadway.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503587, 5503578, 5503581, 5503586, 5503579, 5503583, 5503585, 5503582, 5503580, 5503584.